Cough caused by angiotensin-converting enzyme inhibitors. A series of cases collected by spontaneous notification of adverse reactions

D. Capellà, F. Torres, P. Avila, V. Moreno, J. R. Laporte

Research output: Contribution to journalArticleResearchpeer-review

5 Citations (Scopus)

Abstract

Cough is one of the possible untoward adverse drug effects of angiotensin converting enzyme inhibitors. We describe the available information on 50 cough episodes attributable to captopril and 18 episodes attributable to enalapril reported to the Spanish Drug Surveillance System. Cough represented 37% and 39% of the reports of side effects of captopril and enalapril, respectively. There was a remarkable female predominance among the patients with cough. Cough developed at very low doses (15 mg of captopril and 5 mg of enalapril daily), although the patients on captopril who developed cough were receiving higher doses than those who presented other side effects. A high proportion of patients (29%) continued with the drug for more than six months after cough had developed, suggesting the need for a wider knowledge of this side effect.
Original languageEnglish
Pages (from-to)126-128
JournalMedicina clínica
Volume96
Issue number4
Publication statusPublished - 1 Jan 1991

Fingerprint Dive into the research topics of 'Cough caused by angiotensin-converting enzyme inhibitors. A series of cases collected by spontaneous notification of adverse reactions'. Together they form a unique fingerprint.

  • Cite this